Side effects


#1
good morning

have recently been in contact with a pd nurse concerning my symptom control ,and she email the consultant about me going on mirapexin prolonged release. have worries about the side effects of the drug as this is a big risk for me .
anyone been on this drug and any feed back would be very welcome :question::confused:

#2
sorry i think this is in the wrong place:exclamation:
janine

#3
hi ya ,ive just been weened off that drug it did not agree with me at all ,myself had terrible side effects,but ino alot of other members who are still on it ,so really we are all different ,it depends on stregth u on and quantity as well,i struggled with getting the balance rite meself,so if this sounds negative ,inot mean it to ,it just my experense .xx:smile:

#4
Hi Janine
I am on Mirapexin and feeling really great, only feel tired in the afternoon but I work full time so was tired before I started taking them. No side affects that I have noticed, happy days :laughing::laughing::laughing:

#5
hi everyone,
just been given the go ahead to take mirapexin with anti - ,and stay on selegiline 10mg as well ,start at weekend.praying the side-effects not to bad ,also been told can still drive which need for my job .hope lady luck is my side !!.thankyou for your replies.
:smile:janine

#6
good luck janine,dr should keep eye on you hopfully,keep us informed how you are doin on them ,as iam intrested how they seem to effect us all in different ways ,hugs x:smile:

#7
Hi. I`ve been on Mirapexin 0.26mg prolonged release tablets for about 2 months now and I take 2 a day. I also still take 3 sinimet 125 each day. The affect of these was wearing off and my shakes had come back quite badly.
Now I`m taking the Mirapexin my shake has virtually disappeared.
I must admit that in the early days I twice found myself on the bedroom floor after kicking myself out of bed. It was so funny. Thankfully It`s not happened since.

It seems that you have to be aware of all the side effects on these tablets but so far (touch wood) I`ve got away with it.

good luck.

brian.

#8
hiya bren welcome to the forum,i been on mira ,not suit me ,but we all different ,big hugs to u ,keep us informed how u gettin on with mira:smile:

#9
Janine,
I've been taking gradually increasing strengths of mirapexin for over three years. Currently on a single slow release 3.15 mg tablet a day with one 1 mg azilect.

Side effects ? as others have said you don't know what PD will do on its own so taking the tablets is difficult to quantify. But here goes. Googling mirapexin you find about gambling / sexuality / other compulsive disorders. I seem to have missed out on these but have met PwP who have had server gambling problems.

My possible mirapexin symptoms are tiredness during the day, restless and sleeping difficulties at night. I also find my memory becoming poor with problems completing sentences on some occasions. But this is not a frequent event, only usually a bit embarrassing. I am still working full time in a responsible office job and see no real reason for stopping in the near future. Nor for that matter does my consultant - I ask at every opportunity.

Your consultant / PD nurse should help with advise and the experience of others. I recall reading that 17% of mirapexin users have adverse side effects, and suggest if you are aware what they are you will know when to ring the alarm bells.

TTFN

westby

#10
Hi

Had to come off Mirapexin as caused heart murmur.
Which is apparently very rare.Only 1 % of people on initial trial had this.
Now on Requip XL and all OK
Kram

#11
Hello.My husband has just been diagnosed and has been given Azilect tablets.However since reading the leaflet inside he has decided not to start taking them for as long as possible.Anyone else taking these?

#12
Why not? Side effects are usually mild if any at all,(I had neither side effects, nor any benefit from taking these)There is a study that shows it is possibly neuroprotective,although this is not accepted by everyone, but there is always the possibility. It is for some neurologists one of the reasons why it is given so early on into the disease.

#13
Hi peejay and o/h
Welcome to the forum, its a wonderful source of information ,opinion, and quite a bit of humour as well. we P.W.P are daily walking the walk and learning how it individually affects us. That is the key, the way we react , function and progress in so many different ways.
Your o/h ( sorry, we don't know his name yet) can take one of the drugs from the MAO-B inhibitor group. ie it blocks an enzyme which breaks down Dopamine in the brain. I took another drug in that group when first diagnosed about 10 mths. ago and am still taking it along with another drug in the dopamine agonist group.
For me it made a world of difference . It got me going again in the mornings . when previously I could hardly get out of bed with stiffness, acting as a mild stimulant.
Yes , there are side effects , you'll come to accept them as inevitable , but remember not everyone gets every side effect and there are ways around many of them and even if you do experience a few to start with , once the body gets use to the drug , they often go.
If we want our quality of life to improve , it's a small price to pay . And we are so lucky in that if one drug doesn't suit , then there will be something else to try !
I'd say, don't put up with a half life without medication, when something much better is within reach , if you just take that chance.
Best wishes !

#14
Yes until he tries then we wont find out but its very early days and he is someone who resists taking any medication.Thank you

#15
Hi peejay,
I am taking Azilect along with Mirapexin.I started taking Azilect first,on its own for a month to make sure i was fine with it.I found that it seemed to give me a boost,sped things up a bit for me.Not much improvement with other symptoms until starting on the Mirapexin.Have had no bad effects off either.
All the best
Titan

#16
HI Titan
I remember a few posts back when you weren't on any medication and like myself, wanted to postpone it as long as possible.What made you start on them and can you or anyone else tell me if this stops further depletion of brain cells or is it to deal with symptoms we already have? If it helps stop the depletion then I will request the medication asap!
Renee

#17
Hello p.j.and husband, ( you must tell us your name )
I note your husband is newly diagnosed and appreciate you must both be coping with a mixture of feelings and thoughts. The drug treatment of our condition is complex, and the more stories you read on the forum. the more you will realise this. Have you got the P.S. book called ' The Drug Treatment of Parkinsons Disease' ? It is very good at throwing light on all manner of questions you may want answers to.
I understand your point about it being early days , and you can both use this time to find out and understand as much as you can about the condition.
Loads of people lead a virtually normal life for a long time , I know , cos I've met some of them here.
We've got to remember , we're not ill, we are short of an enzyme called Dopamine , which fortunately scientists are working on and perfecting, all the time. We're similar to diabetics , who would not survive without their daily ( and sometimes x3 or 4 times a day ) insulin.
Hope something I've said may help. Best wishes both.

#18
Hi renee,
You are right renee,i was holding out,but trying to get by with the worsening symptoms was becoming increasingly difficult.My Wife and family were worried about the state of my driving for one thing.Other people were as well.After weighing up all the pros and cons,especially in medical circles concerning the shift towards starting treatment earlier being beneficial rather than delaying.I had a good chat with my Neurologist along with my wife and taking everything into account decided to start on medication.
It is not an easy decision but as things stand i don't regret it.
I can write fluently again at speed
Everything has quickened up
I am less stiff
I can think quicker
Intricate tasks,e.g peeling spuds are much easier.
My walking is better
My driving is safer
I could go on.A plus for me but not everyone,no side effects as yet.
I would not advise you either way,i would only say that you will know deep inside yourself when its time for you.Hope to chat again soon.
All the best
Titan.

#19
Ten years ago most neurologists would have advised you to stay off medication as long as possible, certainly the younger patients. Nowadays you will find several studies and conclusions of these studies that recommend early drug taking as there is no long term benefit to be had from delaying treatment. The good times are now as the drugs have better effect on the symptoms earlier on, apparently, than in the (in every aspect unforeseeable) future. They seem to be less afraid of the dyskinesias, as these can be better controlled and/or prevented.

#20
Hi my hubby (pwp) was diagnosed May 2001 and chose not to start medication as his symptoms were mainly fatigue, loss of confidence and some stiffness in his left foot and hand. Unfortunately he had to give up the job he loved and retire early. After moving home and talking to a new Consultant he weighed up the odds and decided to start Sinemet Plus and has never regretted it. As for side affects Mirapexin took 9mths to 1yr before we realised his personality regarding money and spending was changing, plus his attitude to sex. He gradually came off the medication and was put on Entacapone unfortunately that caused diarhea which Imodium didn't help.....So ever onward he stopped in immediately and now is only taking Sinemet Plus (6 daily) All ok just the fatigue to deal with oh and the falling down. Hope this helps, nothing to worry about just trial and error.:wink: